Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


about blood presure and sustiva
Oct 26, 2010

hello Dr my partner was on regimens (sustiva,truvada)with cd4360 and undetectable,last month she got her new result cd4280 and undetectable.but she has been on this regimen for 2yrs now .so this month she underwent for haemorrhoid surgery.my question are, does her regimen cause her blood presure to decrease to 80/55.? why her cd4 shoud not increase hence she started with 220 2yrs ago? do will need to change the medication to viramune the cost is more cheaper here in thailand.my most concern was the blood presure rate.

Response from Dr. Henry

Sustiva (efavirenz) has not been linked to significant changes in blood pressure (including low pressure). Slow CD4 recovery occurs in perhaps 15-20% of persons otherwise doing well on HIV medication for many reasons-situation is frustrating for patients and physicians. Nevirapine may be equally effective to efavirenz in many situations so a switch for cost concerns may be worth considering. I would not expect a switch to generally change blood pressure or CD4 count situation much for most patients. There remains a concern for uncommon butserious adverse reactions to nevirapine which needs to be considered and monitored for should a switch be attempted. KH



Previous
Sunbeds+hiv
Next
found medicine to do with HIV in my boyfriends room

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement